# SDR 20001101SH010

- Difficulty date: August 18, 2000
- Submitted: November 1, 2000
- Operation: General aviation
- Aircraft: N9812C
- Make and model: Piper PA-28-181
- Aircraft serial: 287890445
- Engine: Lyc O360A4M
- System (JASC): 7414 · Magneto/Distributor
- Part: Rotor Shaft
- Part number: M3158
- Condition: Cracked
- Location: Rotor Gear Slot
- Part time: 1,885 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

MAGNETO HAD A 250 RPM DROP DURING PRE-FLIGHT RUN UP.  A CHECK OF THE TIMING OF MAGNETO TO ENGINE SHOWED IT TO BE APPROX 10 DEGREES RETARDED.  MAG WAS NOT FOUND LOOSE AT ITS MOUNT, SO IT WAS REMOVED FOR INSPECTION.  UPON DISASSEMBLY, DISCOVERED A CRACK ON THE ''EAR'' OF THE SLOT IN THE ROTOR SHAFT THAT HOLDS THE CAM FOR OPENING THE POINTS.  NO RUST OR OTHER OUTSIDE FACTOR WAS VISIBLE AS A CAUSE FOR THIS FAILURE.  (X)
